Alert archive / Maine / Wind Advisories in 2006

Wind Advisory 6, NWS Caribou, ME

February 18, 2006Hancock County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Feb 18, 2006, 3:30 PM EST for Hancock County, Washington County, Maine. It took effect at Feb 18, 2006, 4:00 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2006, 3:30 PM EST (20:30 UTC)
In effect from
Feb 18, 2006, 4:00 PM EST
Expired
Feb 18, 2006, 7:20 PM EST
In force
3 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
120 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 182030
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
330 PM EST SAT FEB 18 2006

...GUSTY WEST TO NORTHWEST WINDS TO CONTINUE THIS EVENING...

.WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THIS
EVENING OVER THE IMMEDIATE COAST AND ESPECIALLY THE OUTER ISLANDS.
THE WINDS WILL SUBSIDE TO LESS THAN 30 MPH AFTER MIDNIGHT.

MEZ029-030-190300-
/O.NEW.KCAR.WI.Y.0006.060218T2100Z-060219T0500Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
330 PM EST SAT FEB 18 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
CAN BE EXPECTED THIS EVENING UNTIL MIDNIGHT. THE STRONGEST WINDS
WILL BE RIGHT ALONG THE OUTER ISLANDS. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

HEWITT
1 follow-up statement
000 
WWUS71 KCAR 190020
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
720 PM EST SAT FEB 18 2006

MEZ029-030-190130-
/O.CAN.KCAR.WI.Y.0006.000000T0000Z-060219T0500Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
720 PM EST SAT FEB 18 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. WINDS ALONG THE DOWNEAST COAST AND OUTER ISLANDS HAVE
DIMINISHED BELOW WIND ADVISORY CRITERIA THIS EVENING. BRISK WEST
WINDS OF 15 TO 25 MPH ARE EXPECTED TO REMAIN ACROSS THE AREA
OVERNIGHT.

$$

FITZSIMMONS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:24 PM EST, 6 minutes earlier.

Area forecast discussion, Feb 18, 3:24 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
324 PM EST SAT FEB 18 2006

.SYNOPSIS...INTESE LOW PRESSURE WILL LIFT FURTHER AWAY FROM AREA
LATE TONIGHT INTO SUNDAY. COLD HIGH PRESSURE WILL BUILD SOUTH OF
THE REGION SUNDAY AFTERNOON IN SUNDAY EVENING. A WEAK FRONTAL
BOUNDARY WILL APPROACH THE REGION FROM THE NORTHERN GREAT LAKES ON
MONDAY. HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL RIDGE
ACROSS THE REGION LATE MONDAY NIGHT INTO EARLY TUESDAY FOLLOWED BY
ANOTHER WEAK SYSTEM TUESDAY AFTERNOON INTO TUESDAY NIGHT.

&&

.SHORT TERM /TONIGHT-MONDAY/...
LEANED HEAVILY W/THE GFS FOR SYNOPTIC FEATURES. BLENDED THE SKY &
POP GRIDS W/THE NAM & GFS. TEMPERATURES TONIGHT ARE BLEND OF THE
NAM/FWC & MAV MOS & THEN GENERALLY WENT W/THE MAV-MET BLEND. TOOK
THE PREV WINDS GRIDS & MADE ADJUSTMENT PER LATEST CONDITIONS &
WHAT GUIDANCE SHOWED INTO SUNDAY.

WENT AHEAD & PUT UP A WIND CHILL ADVISORY FOR ENTIRE CWFA EXCEPT
THE COAST FOR TONIGHT INTO SUNDAY MORNING. ALSO WILL GO AHEAD &
ISSUE WIND ADVISORY FOR THE COAST (MEZ029-030) TIL 05Z. RAINWISE &
SOME REPORTS COMING IN W/GUSTS 45-50 MPH ON THE OUTER ISLANDS. THE
SURGE OF ARCTIC AIR W/THE CONTINUATION OF A WNW FLOW WILL LEAD TO
WIND CHILL VALUES HITTING 20-30 BELOW. COLDEST READINGS ACROSS THE
NORTHERN TIER AS MIN TEMPERATURES WILL DROP WELL BELOW ZERO (15 TO
20 BELOW) BY EARLY SUNDAY MORNING. WOULD NOT BE SURPRISED TO SEE
READINGS IN SOME LOCALES HIT WIND CHILL WARNING CRITERIA EARLY
SUNDAY ESP EXPOSED AREAS WHERE WINDS WILL CONTINUE TO BLOW. ONLY
SETBACK TO THIS WILL BE CLOUD COVER TO LINGER LONGER INTO EARLY
SUNDAY ACROSS NRN & WRN AREAS. LOOKING FOR THE WINDS TO RELAX BY
SUNDAY AS LOW IN THE MARITIMES CONTINUES TO LIFT OUT & HIGH PRES
RIDGING TAKES PLACE BY THE AFTERNOON. TEMPERATURES ON SUNDAY WILL
BE A BIT WARMER THE CORE OF THE REAL COLD AIR MOVES ONTO THE NE.
SOME WK WAA NOT SATURDAY.
FOR MONDAY NIGHT INTO TUESDAY HAVE USED COMBINATION OF MAV/MET FOR
TEMPERATURES...DEW POINT AND WINDS OVER LAND. FOR SAME PERIOD USED
GFS SKY AND POPS. FOR GRIDS DAY 4 THRU 7 HAVE USED HPC GRIDS PER
AGREEMENT WITH ONLY CHANGES MADE TO BETTER FIT NEIGHBORING GRIDS.

&&

.AVIATION...
A FEW STRAY SNOW SHOWER ARE EXPECTED AT CAR AND PQI...BUT VFR COND
WILL PREVAIL. THE ONLY CONCERN FOR AVIATION THROUGH THE PERIOD WILL
BE THE STRONG WESTERLY WINDS.

&&

.MARINE...
EXTENDED THE GLW TO 10Z PER COLLABORATION W/GYX & OPC. ANOTHER
SURGE OF WINDS W/THAT ARCTIC AIR MOVING OVER THE WATERS. WILL
CARRY GUSTS TO 45 KTS EARLY TONIGHT & THEN BRING THINGS DOWN BLO
GLW CRITERIA SUNDAY MORNING. SHOULD SEE SCA CONDITIONS RIGHT INTO
EARLY MONDAY. EVEN THOUGH WINDS WILL COME DOWN BLO SCA LEVELS ON
SUNDAY NIGHT...SEAS WILL STAY UP. IN LONG TERM HAVE USED HPC
WINDS. FOR SEAS HAVE MANUALLY GENERATED GRIDS TO FIT HPC
WIND...GENERALLY FORECAST IS FOR LIGHT WINDS THRU THE EXTENDED
PERIOD AND WNA WAVE WATCH SHOWING NO INCOMING SWELL AT OR ABOVE 2
FT. SO GENERATED WAVE HEIGHTS BASED ON LOCAL WINDS UNDER
ASSUMPTION OF ONLY BACKGROUND SWELL.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY FOR MEZ001>006-010 FROM 5 PM SATURDAY TO
     NOON SUNDAY.
  ...WIND CHILL ADVISORY FOR MEZ011-015>017-031-032
     FROM 7 PM SATURDAY TO 10 AM SUNDAY.
  ...WIND ADVISORY FOR MEZ029-030 FROM 4 PM TIL MIDNIGHT.
MARINE...GALE WARNING FOR ANZ050 UNTIL 5 AM SUNDAY.

&&

SHORT TERM/MARINE...HEWITT
LONG TERM/MARINE...MIGNONE
AVIATION...HEWITT/NORTON
Hazardous weather outlook, Feb 18, 5:51 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
551 AM EST SAT FEB 18 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-191100-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
551 AM EST SAT FEB 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO NORTHWEST WINDS AND COLD TEMPERATURES WILL COMBINE
TO PRODUCE DANGEROUSLY COLD WIND CHILLS THROUGH THIS MORNING. A
WIND CHILL ADVISORY REMAINS IN EFFECT FOR NORTHERN MAINE THROUGH
11 AM EST. SEE THE PRODUCT PWMWSWCAR FOR ADDITIONAL INFORMATION. A
WIND ADVISORY IS ALSO IN EFFECT THROUGH 5 PM EST TODAY. PLEASE
REFER TO THE PRODUCT PWMNPWCAR FOR ADDITIONAL INFORMATION.

A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DANGEROUSLY COLD WIND CHILLS WILL AGAIN BE A FACTOR LATER TONIGHT
AND SUNDAY AS BRISK WINDS COMBINE WITH VERY COLD TEMPERATURES TO
PRODUCE DANGEROUSLY COLD WIND CHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF ANY POWER OUTAGES OR WIND DAMAGE ARE REQUESTED.

KHW

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 2:13 AM ESTWind AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington11 hr
Feb 18, 3:31 PM ESTWind Chill AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington20 hr

Nearby

Wind Advisories in Maine, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.